Immune checkpoint inhibitors (ICIs)-induced Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) in cancer treatment

Read full text
Authors: Ziheng Wu, Huan Tian, Qiang Tao, Xiaoying Wu, Li Wang, Min Deng, Li Liu, Kaiwen Zhong, Chenya Zhuo, Wei Dong Qin, Songlin Peng
Cited by: 0

Abstract

Immune checkpoint inhibitors (ICIs) have made remarkable progress in the field of cancer immunotherapy. Clinically, ICIs include antibodies against programmed cell death 1 (PD-1) and its ligand (PD-L1), and cytotoxic T lymphocyte-associated protein 4 (CTLA-4), which are approved for the treatment of a wide kind of solid tumors, prolonging remarkable survival of cancer patients. By blocking certain suppressive pathways, ICIs promote T-cell activation and exhibit an effective and safe antitumor immune response. However, ICIs could induce immune-related adverse events (irAEs), such as, drug reaction with eosinophilia and systemic symptoms (DRESS), which is one of the most severely and rarely reported ICIs-induced dermatologic adverse events. Understanding the mechanisms of ICIs-induced DRESS is crucial for offering insights into the biomarkers and clinical management strategies in ICIs-induced DRESS patients.

Fields of Study & Subjects

Cancer Immunotherapy and Biomarkers Drug-Induced Adverse Reactions Chemotherapy-related skin toxicity

Publication details

Publication date
10 February 2026
Language
EN
Document type
Preprint